Alert archive / New York / Areal Flood Warnings in 2017

Areal Flood Warning 8, NWS Buffalo, NY

April 20, 2017Erie County, Genesee County, Wyoming County, New York

NWS Buffalo, NY issued this areal flood warning at Apr 20, 2017, 9:05 PM EDT for Erie County, Genesee County, Wyoming County, New York. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2017, 9:05 PM EDT (01:05 UTC)
Expired
Apr 21, 2017, 12:00 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Erie County, NY, Genesee County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 18 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 9:09 PM EDTFLOODHamburg, NYRIGHT LANE CLOSED I90 EAST AT EXIT 57.
Apr 20, 9:20 PM EDTFLOODAlden, NYBROADWAY IS CLOSED.
Apr 20, 9:25 PM EDTFLOODDepew, NYTRANSIT CLOSED SOUTH OF WALDEN.
Apr 20, 9:30 PM EDTFLOODAlden, NYMULTIPLE FLOODED BASEMENTS.
Apr 20, 10:00 PM EDTFLOODBatavia, NYSEVERAL ROADS CLOSED DUE TO FLOODING NEAR BATAVIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2017-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2017-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

367 
WGUS41 KBUF 210105
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
905 PM EDT THU APR 20 2017

NYC029-037-121-210400-
/O.NEW.KBUF.FA.W.0008.170421T0105Z-170421T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming NY-Erie NY-Genesee NY-
905 PM EDT THU APR 20 2017

The National Weather Service in Buffalo has issued a

* Flood Warning for...
  Northwestern Wyoming County in western New York...
  Central Erie County in western New York...
  Southwestern Genesee County in western New York...

* Until midnight EDT.

* At 901 PM EDT, Several rounds of thunderstorms has brought between 
  one and two inches of rain to the area over the past several 
  hours. This has resulted in ponding of water on area roadways. 
  Water may become deep in low-lying areas. Also, small streams and 
  creeks will rise as a result of this rain with some expected to 
  exceed bankfull.

* Some locations that will experience flooding include...
  Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
  Depew and Lancaster.

This includes Interstate 90 between exits 57A and 54, and between
exits 48A and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding. Motorists are reminded not drive across flooded 
roadways since the water may be deeper than you think.

&&

LAT...LON 4268 7905 4273 7896 4277 7887 4281 7884
      4302 7862 4302 7807 4293 7807 4261 7883
      4260 7909

$$

Apffel
2 follow-up statements
698 
WGUS81 KBUF 210246
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1046 PM EDT THU APR 20 2017

NYC029-037-121-210400-
/O.CON.KBUF.FA.W.0008.000000T0000Z-170421T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming NY-Erie NY-Genesee NY-
1046 PM EDT THU APR 20 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHWESTERN WYOMING...CENTRAL ERIE AND SOUTHWESTERN GENESEE
COUNTIES...

At 1038 PM EDT, doppler radar indicated that the area of heavy rain 
has moved east of the area. Runoff from earlier heavy rainfall is 
causing minor flooding impacts to many roads and low lying areas 
with the warning area. 

The high water levels will improve through the overnight hours.

Some locations that will experience flooding include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Depew and Lancaster.

This includes Interstate 90 between exits 57A and 54, and between
exits 48A and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4268 7905 4273 7896 4277 7887 4281 7884
      4302 7862 4302 7807 4293 7807 4261 7883
      4260 7909

$$

TMA
102 
WGUS81 KBUF 210354
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1154 PM EDT THU APR 20 2017

NYC029-037-121-210402-
/O.EXP.KBUF.FA.W.0008.000000T0000Z-170421T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming NY-Erie NY-Genesee NY-
1154 PM EDT THU APR 20 2017

...THE FLOOD WARNING WILL EXPIRE AT 1200 AM EDT FOR NORTHWESTERN
WYOMING...CENTRAL ERIE AND SOUTHWESTERN GENESEE COUNTIES...

The heavy rain has ended and flood water is receding in smaller 
creek basins. There still may be additional flooding on larger 
creeks, but this is addressed with specific flood warnings for 
forecast points on the impacted creeks.

LAT...LON 4268 7905 4273 7896 4277 7887 4281 7884
      4302 7862 4302 7807 4293 7807 4261 7883
      4260 7909

$$

Apffel

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Apr 20, 8:27 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 20, 8:27 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
827 PM EDT Thu Apr 20 2017

.SYNOPSIS...
Showers and thunderstorms will continue through the night, ahead of
a cold front that will track eastward across the region. Some storms
may become strong to severe across the Southwestern New York State.
Behind this cold front, mainly dry conditions will persist across the
Eastern Great Lakes into the beginning of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Early this evening a warm front extends across the region with
notably warmer temperatures south of a Buffalo to Dansville
line. North of this boundary there are some showers and elevated
convection, with scattered showers and thunderstorms south of
this where surface temps are in the 60s with dew points in the
50s. The severe weather threat appears mainly confined to the
Western Southern Tier, where there is more surface based
instability in the warm sector. Wind profiles will briefly
support some stronger storms with gusty winds and small hail,
but this window will be narrow lasting roughly between 7pm and
10pm across the Western Southern Tier.

There is higher confidence that another round of moderate to
heavy rain will move across the entire area this evening.
Mesoscale guidance is in good agreement, with radar trends
supporting this guidance. Expect a general half inch to inch of
rainfall with locally higher amounts possible. This will result
in ponding of water on roadways in some areas, with a limited
risk for flooding in locations where heavier rain has already
fallen. Probably the greatest area of concern is the Buffalo
metro area, where rainfall amounts have already reached an inch.
Surface obs show a convergence boundary extending up Lake Erie
which has helped focus rainfall. It probably will not take much
more rainfall this evening to cause flooding in the typically
vulnerable areas in the Buffalo metro area. Area creeks will
also rise, but at this point are expected to remain below flood
stage since basin averages will be less than locally higher
totals.

A cold front will cross the region tonight, sending storms eastward.
As the storms end, and cooler air begins to push eastward into the
region some patchy fog will be possible. In total rainfall today and
tonight will range from a half to an inch across the So. Tier, and
North Country, with an inch to inch and a half along the thruway to
the Lake Ontario shoreline. Due to the convectiveness of this
activity, rainfall amounts will vary. Creeks and rivers should
remain in bankfull through this rain, but any outlier of heavier rain
could produce minor flooding.

For Friday a few rain showers will start the day across the Eastern
Lake Ontario region. This activity will end through the day as
colder and drier air pushes eastward behind the cold front. Clouds
will likely remain tough across the region, though some breaks of
sunshine will be possible. The clouds and cooler air aloft will only
yield highs in the 50s tomorrow, though some early morning lower
60s are possible across the northern Finger Lakes.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Low pressure over Quebec will lift northeast with limited low level
moisture lingering across the north country. High pressure centered
over the Upper Mississippi Valley Friday night will begin to
build across western New York.

While a mid level trough within the northern branch of the split
flow will sweep across our forecast area on Saturday...surface high
pressure and relatively dry air in the mid and upper levels will
continue to promote dry uneventful weather. Model guidance continues
to hold precipitation associated with a low over the Southeast/mid-
Atlantic to our south across central Pennsylvania on Saturday and
Saturday night.

Temperature-wise look for a cool start to the period. Lows Friday
night within a few degrees of 40 with the interior southern tier and
north country seeing lows into the mid 30s. Cloud cover should
preclude any frost issues. Highs on Saturday will struggle to reach
the 50 degree mark.

High pressure will still dominate on Sunday/Sunday night with some
milder air beginning to overspread the region. Highs Sunday return
to more normal readings around the 60 degree mark. Temperatures
Sunday night fall back into the 30s. With clearing skies...patchy
frost could be possible across the interior sections of the western
southern tier.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Medium range models continuing to advertise a progressive zonal flow
pattern during this period. Surface ridging will continue the dry
but cool weather pattern as we start out Monday and Monday night.
After highs only in the 50s Monday, another cool night is expected
for the interior southern tier and north country Monday night with
lows in the 30s and possible frost issues.

The progressive pattern will send an initial wave over top the
southern ridge by Tuesday which looks to minor out and should
have little impact on our weather. A more vigorous system looks
to develop later in the period which will bring chances for
showers and possible storms back into the forecast for Wednesday
and Thursday. Substantial temperature moderation will bring
temperatures well above normal during the mid week period.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
At 00Z...a line of thunderstorms will move across the area this
evening, lasting roughly 1-2 hours at TAF locations as it moves
through. There also will be heavy rains which may result in IFR
conditions at times. Gusty (but sub-severe) winds may occur in
stronger storms across the Western Southern Tier.

Otherwise, expect mainly IFR conditions in the northeast flow,
with VFR-MVFR conditions in the warm sector outside of vsby
restrictions from the rain. A cold front will move across the
region later tonight, with widespread MVFR/IFR conditions in
CIGS and patchy fog.

Conditions will improve gradually on Friday as slightly drier
air builds in. Expect mainly MVFR conditions with some VFR
conditions during the afternoon.

Outlook...

Friday night...mainly VFR, some patchy fog/IFR across the So. Tier.
Saturday...VFR.
Sunday through Tuesday...Mainly VFR.

&&

.MARINE...
Easterly winds will maintain waves 3 to 5 feet on the western half
of Lake Ontario, with small craft advisories continuing. These winds
will shift to southerly tonight, ending the threat for SCA.

On Friday westerly winds will then flow across the eastern Great
Lakes. This will bring winds to 15 to 20 knots, with waves building
towards SCA levels.

&&

.HYDROLOGY...
Expect storm totals of 1-2 inches. This will result rises on
streams and creeks, and ponding of water on area roadways.
Localized flooding cannot be ruled out, but most impacts should
generally be confined to low-lying areas which typically have
issues.

Levels on the Buffalo creeks will rise, with updated guidance
including the rain which fell this afternoon. Expect these to
reach action stage, but fall short of flood unless rainfall
amounts exceed a basin average of 1.75 inches.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 2 AM EDT Friday for LOZ042-043.

&&

SYNOPSIS...THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...LEVAN
LONG TERM...TMA
AVIATION...APFFEL
MARINE...THOMAS
HYDROLOGY...APFFEL
Hazardous weather outlook, Apr 20, 4:30 AM EDT, 16 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
430 AM EDT Thu Apr 20 2017

NYZ001>003-010>013-019>021-085-210830-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
430 AM EDT Thu Apr 20 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Widespread showers and thunderstorms will move into western NY later
this afternoon and evening. Conditions will be favorable for a few
embedded strong to severe thunderstorms capable of producing damaging
wind gusts. This threat will be greatest across the Western Southern
Tier.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-210830-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
430 AM EDT Thu Apr 20 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-210830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
430 AM EDT Thu Apr 20 2017

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Apr 20, 6:36 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Buffalo NY
636 PM EDT THU APR 20 2017

NYZ019-202330-
Chautauqua-
636 PM EDT THU APR 20 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAUTAUQUA
COUNTY...

At 635 PM EDT, a strong thunderstorm was located near Union City, or
18 miles southeast of Erie, moving northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Jamestown, Lakewood, Clymer, Long Point State Park, Jamestown West,
Busti, Celoron, French Creek, Sherman and Panama.

This includes Interstate 86 between exits 6 and 10.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4210 7976 4223 7937 4205 7921 4200 7923
      4200 7976
TIME...MOT...LOC 2235Z 243DEG 36KT 4192 7990

TMA
Special weather statement, Apr 20, 6:37 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
637 PM EDT THU APR 20 2017

NYZ010-085-210000-
Southern Erie-Northern Erie-
637 PM EDT THU APR 20 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE
COUNTY...

At 634 PM EDT, strong thunderstorms were clustered over the Buffalo
metro area. These will produce heavy rainfall which will result in
ponding of water and localized flooding in low-lying areas.

In addition, more rainfall is expected later this evening which may
result in additional ponding and potentially more widespread
flooding. Motorists should exercise caution, and be alert for water
ponded on area roadways.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Kenmore,
Depew, Amherst, Tonawanda and Lancaster.

This includes Interstate 90 between exits 57 and 49.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4280 7887 4286 7890 4293 7890 4294 7891
      4297 7892 4297 7888 4306 7853 4280 7851
      4272 7894
TIME...MOT...LOC 2234Z 248DEG 3KT 4285 7879

Apffel
Special weather statement, Apr 20, 7:41 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Buffalo NY
741 PM EDT THU APR 20 2017

NYZ003-011>013-210030-
Livingston-Wyoming-Genesee-Monroe-
741 PM EDT THU APR 20 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WYOMING...
NORTHWESTERN LIVINGSTON...SOUTHWESTERN MONROE AND SOUTHEASTERN
GENESEE COUNTIES...

At 741 PM EDT, a strong thunderstorm was located near Attica, or near
Batavia, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Chili, Batavia, Geneseo, Le Roy, Avon, Attica, Pavilion, Caledonia,
Scottsville and Churchville.

This includes the following highways...
 Interstate 390 between exits 8 and 10.
 Interstate 90 between exits 48 and 47.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4283 7830 4301 7833 4314 7771 4280 7767
TIME...MOT...LOC 2341Z 266DEG 25KT 4290 7816

Reynolds
Special weather statement, Apr 20, 8:06 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
806 PM EDT THU APR 20 2017

NYZ010-012-019-020-085-210100-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Northern Erie-
806 PM EDT THU APR 20 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WYOMING...
CATTARAUGUS...SOUTHERN ERIE AND EASTERN CHAUTAUQUA COUNTIES...

At 803 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Woodlawn Beach State Park to the
New York and Pennsylvania state line. Movement was east at 25 mph.

Winds in excess of 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
West Seneca, Jamestown, Lackawanna, Hamburg, East Aurora, Salamanca,
Allegany State Park, Evans, Boston and Eden.

This includes the following highways...
 Interstate 90 between exits 58 and 56.
 Interstate 86 between exits 8 and 23.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4200 7954 4276 7900 4280 7892 4282 7892
      4279 7818 4200 7860
TIME...MOT...LOC 0003Z 272DEG 20KT 4276 7890 4180 7970

Reynolds
Special weather statement, Apr 20, 8:38 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Buffalo NY
838 PM EDT THU APR 20 2017

NYZ003-004-013-014-210145-
Ontario-Livingston-Wayne-Monroe-
838 PM EDT THU APR 20 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...NORTHEASTERN
LIVINGSTON...SOUTHEASTERN MONROE AND ONTARIO COUNTIES...

At 838 PM EDT, a strong thunderstorm was located near Lima, or 13
miles east of Geneseo, moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Geneva, Canandaigua, Newark, Lyons, Palmyra, Victor, Honeoye Falls,
Bristol, Lima and Clifton Springs.

This includes the following highways...
 Interstate 390 between exits 9 and 11.
 Interstate 90 between exits 45 and 42.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4275 7773 4303 7770 4311 7675 4302 7675
      4301 7696 4276 7698 4276 7731 4271 7735
TIME...MOT...LOC 0038Z 272DEG 27KT 4287 7756

Reynolds
Special weather statement, Apr 20, 9:01 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
901 PM EDT THU APR 20 2017

NYZ012>014-020-021-210200-
Cattaraugus-Allegany-Ontario-Livingston-Wyoming-
901 PM EDT THU APR 20 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WYOMING...
SOUTHEASTERN CATTARAUGUS...LIVINGSTON...ALLEGANY AND SOUTHERN ONTARIO
COUNTIES...

At 900 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Warsaw to the New York and
Pennsylvania boarder. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Olean, Geneseo, Dansville, Wellsville, Letchworth State Park, Alfred,
Perry, Warsaw, Mount Morris and Conesus.

This includes the following highways...
 Interstate 390 between exits 4 and 7.
 Interstate 86 between exits 24 and 33.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4200 7863 4281 7819 4281 7698 4280 7697
      4276 7698 4276 7731 4267 7737 4258 7737
      4258 7766 4253 7766 4253 7772 4200 7775
TIME...MOT...LOC 0100Z 274DEG 30KT 4278 7811 4197 7870

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:06 PM EDTSpecial Weather StatementBUFCattaraugus, Erie, Wyoming54 min
Apr 20, 8:38 PM EDTSpecial Weather StatementBUFOntario67 min
Apr 20, 9:01 PM EDTSpecial Weather StatementBUFAllegany, Livingston, Wyoming59 min
Apr 20, 9:59 PM EDTRiver Flood WarningBUFErie, Wyoming11 hr
Apr 20, 11:51 PM EDTRiver Flood WarningBUFErie, Genesee35 hr
Apr 21, 4:05 AM EDTSmall Craft AdvisoryBUF15 hr
Apr 21, 7:50 AM EDTRiver Flood WarningBUFGenesee, Monroe18 hr
Apr 21, 9:00 AM EDTRiver Flood WarningBUFLivingston, Monroe18 hr

Nearby

Areal Flood Warnings in New York, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.